How do you Treat Severe Rash from Lipitor?

by Peg

Hi,


I want to know how do you treat severe rash from Lipitor?

Thank you!
Peg

Comments for How do you Treat Severe Rash from Lipitor?

Average Rating starstarstarstarstar

Click here to add your own comments

May 25, 2017
Rating
starstarstarstarstar
Severe Rash from Lipitor Treatment Strategy
by: Dr.Albana

Hi,

Thank you for sharing your concern with us.

It is true that Lipitor can cause sometimes severe rash, but as a healthcare provider, I’d go more in depth to understand why you are having rash.

I. Please take note that rash from Lipitor is developed immediately or within a few hours or days of taking it. So, if allergy from Lipitor, you’d notice itchy rash immediately after using the first pill.

At this point, I’d ask when did you start taking Lipitor? And I also want to know when did you start noticing the rash: immediately after taking Lipitor or just now?

I want to also know if the rash is itchy or not? What is the appearance of the rash area: raised? Flat? Located in only one area? Involving major part of body skin? Circular? Or no particular shape?

You can send a photo of the affected skin to evaluate the changes myself.

II. All this information is very important to understand if the rash you are having is really from Lipitor or any other skin problems like:

- Skin infection with fungus as the most common causative agent. The rash is red, circular and itchy, but not raised.


- Erysipela, bacterial skin infection caused by beta-hemolytic group A Streptococcus bacterium on infected areas or scratches. This involves the upper dermis and superficial lymphatics. The rash in this case is raised.

- Eczema is also to rule out especially if you have a personal history of frequent eczema eruptions or if you have any family member with history of eczema or allergy.

III. If your particular question is regarding a more severe rash like that appearing during an outbreak of Steven-Johnson syndrome, then, the rash in this case is painful, red or purplish and blisters.

Treatment is immediate, so patient should be sent to hospital. It consists in 3 main directions:

1. Eliminate the causative agent. In majority of cases, the cause is a drug (including Lipitor although in rare cases. Other causes should rule out like other drugs or infections.

2. Treating the actual problems, the patient is having, focusing in alleviating pain (pain medications) from the rash and blisters.

3. Preventing severe complications through fluid replacement therapy, wound and eye care.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Zocor side effects.

Explore More...